Alert archive / Illinois / Special Weather Statements in 2018

Special Weather Statement, NWS Lincoln, IL

June 21, 2018Clark County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 21, 2018, 8:49 PM CDT for Clark County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2018, 8:49 PM CDT (01:49 UTC)
Expired
Jun 21, 2018, 9:30 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL

County Clark County, IL

The radar

The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WWUS83 KILX 220149
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
849 PM CDT THU JUN 21 2018
 
ILZ057-063-067-220230-
Jasper-Clark-Edgar-
849 PM CDT THU JUN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDGAR AND CLARK
COUNTIES UNTIL 930 PM CDT...

At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near
Annapolis, or 16 miles northwest of Robinson, moving northeast at 30
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marshall, Casey, Martinsville, Clarksville, Dennison, Oliver, Orange,
Bell Ridge, Lincoln Trail State Park and Bellair.

This includes Interstate 70 between mile markers 130 and 154.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3917 8782 3917 8795 3915 8795 3917 8802
      3928 8801 3960 8775 3947 8753 3939 8754
TIME...MOT...LOC 0149Z 215DEG 25KT 3920 8792 

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 5:57 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 21, 5:57 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
557 PM CDT Thu Jun 21 2018

.SHORT TERM...(This evening through Friday)
ISSUED AT 302 PM CDT Thu Jun 21 2018

A couple bands of convection have developed in advance of a
slow-moving cold front this afternoon...with 19/2pm radar imagery
showing most of the storms focused along and near a Galesburg...to
Lincoln...to Effingham line. This broken area of thunderstorms
will continue to pivot E/NE over the next few hours and will
eventually lift mostly N/NE of the KILX CWA by around 00z/7pm.
Will continue likely PoPs across all but the far SW through that
time accordingly. After that, will reduce PoPs to just low chance
as the strongest forcing shifts further north into northern
Illinois. Will mention thunder through the evening hours, then
will go with chance of showers overnight as daytime instability
wanes. Overnight low temperatures will be in the middle 60s. As
low pressure currently over northern Missouri tracks E/SE into
Indiana, N/NW boundary layer winds on its backside will bring low
clouds into central Illinois on Friday. Scattered showers and
thunderstorms will continue to be possible: however, the ample
cloud cover will significantly limit instability and prevent any
strong to severe storm development. In addition, the overcast
conditions and northerly winds will keep temperatures on the cool
side...with afternoon highs only reaching the lower to middle
70s.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 302 PM CDT Thu Jun 21 2018

Once the low tracks further east, rain chances will come to an end
Friday night...followed by mostly dry conditions through Monday.
The next significant chance for rain will hold off until Tuesday
when a short-wave trough tracks through the Plains and drags a
weak front through the region. Once this wave passes, all models
suggest a strong upper ridge will build over the Midwest for the
middle and end of next week...signaling a return to hot/summer
weather. Given good consensus, have limited PoPs and raised temps
for the latter part of the extended. High temperatures in the 80s
on Monday/Tuesday will rise into the lower to middle 90s by
Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 555 PM CDT Thu Jun 21 2018

Scattered thunderstorms are expected to continue for the next
couple of hours but after sunset, we should see an overall
decrease in the storm coverage. However, as an upper low
shifts into south-central Illinois, scattered showers will
continue to be a threat over the forecast area overnight.
This will lead to deteriorating cigs and vsbys across the
area, especially after midnight as a frontal boundary slides
slowly south over the forecast area. Surface flow should become
north to northeast at less than 10 kts during the night with
a northerly flow expected to continue on Friday at 10 kts or
less.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Smith
Hazardous weather outlook, Jun 21, 3:09 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Thu Jun 21 2018

ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-073-221200-
Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-Macon-
Marshall-Mason-McLean-Menard-Moultrie-Peoria-Piatt-Sangamon-
Shelby-Stark-Tazewell-Vermilion-Woodford-
309 PM CDT Thu Jun 21 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Periods of thunderstorms will continue through tonight as a slow
moving low pressure system approaches from the west. Some of the
more intense storms will be capable of producing strong gusty
winds and periods of heavy rainfall.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Thunderstorm chances will continue Friday but then diminish Friday
evening. The chance of more thunderstorms is possible early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

ILZ071-072-221200-
Clay-Richland-
309 PM CDT Thu Jun 21 2018

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Periods of thunderstorms will continue through tonight as a slow
moving low pressure system approaches from the west. Though
organized severe weather is not expected, some of the stronger
storms could produce strong gusty winds. Locally heavy rainfall
is also possible with some of the stronger storms.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Thunderstorm chances will continue Friday but then diminish Friday
evening. The chance of more thunderstorms is possible early next
week.

Minor flooding will return at Clay City on the Little Wabash
River as it is expected to go above flood stage this afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

ILZ040-047-049-050-221200-
Cass-Morgan-Schuyler-Scott-
309 PM CDT Thu Jun 21 2018

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...TONIGHT...

Periods of thunderstorms will continue through tonight as a slow
moving low pressure system approaches from the west. Some of the
more intense storms will be capable of producing gusty winds and
periods of heavy rainfall this afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Thunderstorm chances will continue Friday but then diminish Friday
evening. The chance of more thunderstorms is possible early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barker

In the hours before

Local storm report, Jun 21, 7:16 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT THU JUN 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
06/21/2018  M2.29 INCH       PEORIA             IL   ASOS

            24 HOUR TOTAL.

0700 PM     HEAVY RAIN       WILLARD AIRPORT         40.04N 88.28W
06/21/2018  M1.48 INCH       CHAMPAIGN          IL   ASOS

            24 HOUR TOTAL.

0700 PM     HEAVY RAIN       DECATUR AIRPORT         39.83N 88.87W
06/21/2018  M1.37 INCH       MACON              IL   ASOS

            24 HOUR TOTAL.

&&

SBAKER
Special weather statement, Jun 21, 7:43 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lincoln IL
743 PM CDT Thu Jun 21 2018

ILZ027-220245-
Knox-
Including the city of Galesburg
743 PM CDT Thu Jun 21 2018

...FUNNEL CLOUD SIGHTED OVER SOUTHEAST FULTON COUNTY...

A funnel cloud was sighted by the public just west of Havana over
southeast Fulton county at 735 pm CDT.

Atmospheric conditions exist this evening across west central
Illinois that favor the possible formation of weak circulations
on a pre-existing boundary. Some of these circulations are
occurring underneath developing showers and thunderstorms, where a
funnel cloud may develop.

Low hanging clouds can also appear to dip up and down at times, but
they will not show signs of any rapid rotation. An actual funnel
cloud will exhibit spinning in a counter-clockwise direction.

In rare instances, these funnels may briefly touch down. Stay alert
and be prepared to move to a safe shelter if a funnel cloud approaches
the ground.

Smith
Special weather statement, Jun 21, 7:48 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lincoln IL
748 PM CDT Thu Jun 21 2018

ILZ027-036-220300-
Knox-Fulton-
Including the cities of Galesburg and Canton
748 PM CDT Thu Jun 21 2018

...FUNNEL CLOUD SIGHTED OVER SOUTHEAST FULTON COUNTY...

At 735 pm CDT, a funnel cloud was sighted by the public just west
of Havana over southeast Fulton county.

Atmospheric conditions exist this evening across west central and
central Illinois that favor the possible formation of weak
circulations on a pre-existing boundary that extended from Fulton
into Knox county. Some of these circulations are occurring
underneath developing showers and thunderstorms, where a funnel
cloud may develop.

Low hanging clouds can also appear to dip up and down at times, but
they will not show signs of any rapid rotation. An actual funnel
cloud will exhibit spinning in a counter-clockwise direction.

In rare instances, these funnels may briefly touch down. Stay alert
and be prepared to move to a safe shelter if a funnel cloud approaches
the ground.

Smith
Special weather statement, Jun 21, 8:14 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
814 PM CDT THU JUN 21 2018

ILZ045-220200-
Champaign-
814 PM CDT THU JUN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMPAIGN COUNTY UNTIL
900 PM CDT...

At 814 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tolono, or near Champaign, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Champaign, Urbana, Savoy, Mahomet, St. Joseph, Tolono, Philo, Sidney,
Pesotum, Bondville, Broadlands, Lake Of The Woods, Seymour, Sadorus,
Longview and Willard Airport.

This includes the following highways...
 Interstate 57 between mile markers 221 and 240.
 Interstate 72 between mile markers 174 and 182.
 Interstate 74 between mile markers 169 and 193.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3988 8821 3998 8846 4025 8846 4011 8799
      3988 8798
TIME...MOT...LOC 0114Z 182DEG 10KT 4003 8827

SB
Local storm report, Jun 21, 8:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT THU JUN 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HEAVY RAIN       3 SSE SPRINGFIELD       39.74N 89.62W
06/21/2018  M1.73 INCH       SANGAMON           IL   COCORAHS

            PAST HOUR.

&&

SBAKER
Special weather statement, Jun 21, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
849 PM CDT THU JUN 21 2018

ILZ057-063-067-220230-
Jasper-Clark-Edgar-
849 PM CDT THU JUN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDGAR AND CLARK
COUNTIES UNTIL 930 PM CDT...

At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near
Annapolis, or 16 miles northwest of Robinson, moving northeast at 30
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marshall, Casey, Martinsville, Clarksville, Dennison, Oliver, Orange,
Bell Ridge, Lincoln Trail State Park and Bellair.

This includes Interstate 70 between mile markers 130 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3917 8782 3917 8795 3915 8795 3917 8802
      3928 8801 3960 8775 3947 8753 3939 8754
TIME...MOT...LOC 0149Z 215DEG 25KT 3920 8792

Smith

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:07 PM CDTSpecial Weather StatementILXSangamon38 min
Jun 21, 7:15 PM CDTSpecial Weather StatementILXPiatt60 min
Jun 21, 8:14 PM CDTSpecial Weather StatementILXChampaign46 min
Jun 21, 10:07 PM CDTRiver Flood WarningILXCass, Fulton, Mason18 days
Jun 21, 10:07 PM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler17 days
Jun 21, 10:12 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford8 days
Jun 22, 6:23 AM CDTRiver Flood WarningILXPiatt3 hr
Jun 22, 10:13 AM CDTSpecial Weather StatementILXClark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more6 hr
Jun 22, 10:49 AM CDTSpecial Weather StatementILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more6 hr
Jun 22, 1:32 PM CDTSpecial Weather StatementILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more4 hr
Jun 22, 5:18 PM CDTRiver Flood WarningILXMarshall, Putnam4 days

Nearby

Special Weather Statements in Illinois, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.